Kentucky, 2015

Flooding in Kentucky, April 14 to 15, 2015

April 14 to 15, 2015 · NWS JKL · 39 events in 13 counties and zones

Widespread aerial flooding occurred across eastern Kentucky again on April 14th and 15th. The hardest hit areas were in Estill, Elliott, and Powell counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$39,000
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JKL wrote it up.

Widespread aerial flooding occurred across eastern Kentucky again on April 14th and 15th. The hardest hit areas were in Estill, Elliott, and Powell counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before the first event at Apr 14, 2:25 AM EST, 2 hours 5 minutes earlier.

Area forecast discussion, Apr 14, 2:25 AM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
325 AM EDT TUE APR 14 2015

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 325 AM EDT TUE APR 14 2015

LOW PRESSURE WILL TRACK NORTHEASTWARD UP THE CUMBERLAND RIVER
TODAY ALONG A SLOW MOVING COLD FRONT. A BAND OF HEAVY RAIN WILL
CONTINUE TO FOCUS ALONG THE FRONT...JUST TO THE NORTH OF THE
SURFACE LOW TRACK...OR PRETTY MUCH THROUGH THE HEART OF OUR
FORECAST AREA. THE NAM HAS HAD A GREAT HANDLE ON THE PLACEMENT OF
THE AXIS OF HEAVIEST RAIN SO FAR...SO HELD CLOSE TO THAT MODEL
THROUGH TODAY WHILE INCORPORATING THE LATEST WPC RAINFALL GUIDANCE.
AS SUCH...THE INHERITED FLOOD WATCH IS WELL NEEDED AND WELL PLACED.
HOWEVER...I DID EXTEND IT IN TIME A FEW HOURS INTO THE AFTERNOON
AS THE 14/00Z NAM IS A LITTLE SLOWER TO SHIFT THE HEAVIER PRECIP
TO THE EAST. RAINFALL TOTALS ARE EXPECTED TO ADD UP TO TWO TO
THREE INCHES IN A STRIPE SOUTH OF I-64 AND NORTH OF THE HAL
ROGERS PARKWAY/HWY 80...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A
GENERAL ONE TO TWO INCHES OF RAIN IS LIKELY ELSEWHERE.

THE RAIN WILL DIMINISH FROM WEST TO EAST DURING THE AFTERNOON
HOURS...BUT CLOUD COVER WILL LINGER. IN FACT...SKY COVER WAS
INCREASED THROUGH THE DAY WEDNESDAY AS NORTHEASTERLY LOW LEVEL
FLOW KEEPS A LOW OVERCAST IN PLACE. TEMPERATURES WILL REACH THEIR
HIGHS EARLY TODAY...AND THEN FALL BACK INTO THE 50S DURING THE
AFTERNOON. ANOTHER DISTURBANCE ALOFT AND WEAK SURFACE REFLECTION
WILL APPROACH FROM THE SOUTHWEST LATE ON WEDNESDAY CAUSING ANOTHER
INCREASE IN RAIN CHANCES WEDNESDAY AFTERNOON.

.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 325 AM EDT TUE APR 14 2015

THE EXTENDED FORECAST PERIOD BEGINS ON WEDNESDAY NIGHT WITH AN
ACTIVE UPPER LEVEL PATTERN IN PLACE. WHILE BOTH THE GFS AND EURO
SHOW SOME DIFFERENCES IN THE PATTERN HEADING THROUGH THE EXTENDED.
BOTH MODELS BEGIN WITH A CLOSED LOW BECOMING CUT OFF FROM THE MAIN
UPPER LEVEL STREAM TO THE NORTH AND SETS UP OVER THE FOUR CORNERS
REGION IN THE SOUTHWEST BY THURSDAY NIGHT. BY THEN...A FEW WAVES
MOVING INTO THE AREA ALONG THE NORTHERN STREAM AND MOIST
SOUTHWESTERLY FLOW FROM THE WESTERN GULF AND THE BAJA REGION WILL
SET THE STAGE FOR A CONTINUED WET PATTERN THROUGH THE EXTENDED.
ESPECIALLY AS THE CLOSED LOW CREEPS EASTWARD. AS WELL...DURING THE
WEDNESDAY NIGHT TO THURSDAY TIME FRAME...A FEW WAVES MOVING ALONG
THE SOUTHERN STREAM WILL KEEP ACTIVE WEATHER MOVING INTO THE TN
VALLEY AND EAST KENTUCKY.

BY THE FRIDAY AND SATURDAY TIME FRAME...THE CLOSED LOW OVER THE
SOUTHWEST FINALLY BEGINS TO MOVE EAST INTO THE LOWER MS RIVER VALLEY
REGION...THIS AS A POTENT WAVE OVER THE NORTHERN STREAM MOVES
THROUGH THE GREAT LAKES REGION. THIS BRINGS A SECOND SHOT OF
MOISTURE TO THE AREA. DURING THE SUNDAY AND MONDAY TIME
FRAME...ANOTHER STRONG WAVE MOVES THROUGH ALONG THE NORTHERN STREAM
AND WITH THIS FEATURE...THE CLOSED LOW OPENS AND EJECTS INTO THE OH
VALLEY REGION BRINGING YET ANOTHER SHOT OF RAINFALL.

NEAR THE SURFACE...A REMNANT SURFACE BOUNDARY OVER THE THE SOUTHEAST
EXTENDING FROM THE LOWER MS RIVER VALLEY AND STRETCHING NORTHEAST
INTO THE TN VALLEY AND INTO EASTERN KENTUCKY AS A FEW WEAK COLD
FRONTS MOVE THROUGH THE UPPER OH VALLEY IN THE THURSDAY THROUGH
SATURDAY RANGE. THIS COMBINED WITH THE CONTINUED SOUTHERLY MOIST
FLOW WILL BRING ROUNDS OF SHOWERS AND THUNDERSTORMS EACH DAY. IN
FACT...PRECIPITABLE WATER VALUES LOOK TO REACH A MAX OF 1.30 TO
1.50 INCHES BY FRIDAY NIGHT AND SATURDAY AS THE AFOREMENTIONED
CLOSED LOW CREEPS EAST AND A STRONG SURFACE LOW DEVELOPS AND MOVES
NORTHEAST. THIS AS THE MENTIONED NORTHERLY STREAM BRINGS A STRONG
WAVE THROUGH THE GREAT LAKES REGION AND DRAGS A COLD FRONT THROUGH
KY AND TN. AFTERWARD...A STATIONARY BOUNDARY SETS UP ALONG THE TN
AND KY BORDER PROVIDING A CONTINUED AREA OF DEVELOPMENT THROUGH
THE SUNDAY AND MONDAY TIME FRAME OF THE EXTENDED FORECAST PERIOD.

THERE ARE SUBSTANTIAL DIFFERENCES IN THE GFS AND EURO...ESPECIALLY
THE FARTHER OUT INTO THE EXTENDED FORECAST. DID STAY NEAR THE SUPER
MODEL BLEND SOLUTION THROUGH THE EXTENDED. STILL THE OVERALL WET
PATTERN LOOKS LIKELY...LEAVING POPS IN MUCH OF THE EXTENDED
FORECAST WITH A SLIGHT CHANCE OF THUNDER EACH DAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 159 AM EDT TUE APR 14 2015

FLIGHT CONDITIONS ARE HIGHLY VARIABLE ACROSS THE AREA EARLY THIS
MORNING BUT EXPECT A GENERAL DECLINE IN CONDITIONS THROUGH DAWN AS
SHOWERS CONTINUE TO FEED NORTHWARD. TAFS SHOULD TREND TOWARD IFR
AT ALL LOCATIONS BY DAWN WITH ONLY A SMALL WINDOW OF IMPROVEMENT
TO MVFR DURING THE LATE AFTERNOON BEFORE DROPPING AGAIN TO THE IFR
LEVELS BY THE END OF THE PERIOD. WINDS WILL START OUT LIGHT BUT
INCREASE DURING THE DAY FROM THE NORTH-NORTHEAST AS AN AREA OF
LOW PRESSURE TRACKS INTO THE CUMBERLAND RIVER VALLEY. THESE HIGHER
WINDS WILL SUBSIDE AGAIN AFTER DARK.

&&

.HYDROLOGY...
ISSUED AT 325 AM EDT TUE APR 14 2015

THE HEAVIEST RAINFALL EARLY THIS MORNING WILL BE CENTERED ON THE
RED RIVER BASIN...WITH MODELS INDICATING THIS BAND SHIFTING
SOUTHWARD LATER THIS MORNING. RAINFALL TOTALS ARE EXPECTED TO ADD
UP TO TWO TO THREE INCHES IN A STRIPE SOUTH OF I-64 AND NORTH OF
THE HAL ROGERS PARKWAY WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A
GENERAL ONE TO TWO INCHES OF RAIN IS LIKELY ELSEWHERE. IN
ADDITION TO THE POTENTIAL OF AERIAL FLOODING...THIS AMOUNT OF
RAINFALL WILL INCREASE THE THREAT FOR FLOODING ON THE RED RIVER
AND ALSO ON THE KENTUCKY DOWNSTREAM OF BEATTYVILLE.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR KYZ044-050>052-
058>060-068-069-079-083.

FLOOD WATCH THROUGH THIS AFTERNOON FOR KYZ080-084>088-104-
106>120.

&&

SHORT TERM...ABE
LONG TERM...SHALLENBERGER
AVIATION...ABE
HYDROLOGY...ABE
Hazardous weather outlook, Apr 14, 3:02 AM EST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
402 AM EDT TUE APR 14 2015

KYZ044-050>052-058>060-068-069-079-083-151115-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-WAYNE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...
MONTICELLO
402 AM EDT TUE APR 14 2015

...FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

RAIN WILL FALL HEAVILY AT TIMES THROUGH THE MIDDAY HOURS
INCREASING THE POTENTIAL FOR FLOODING OF SMALL CREEKS AND STREAMS
AND POOR DRAINING AREAS. THERE IS ALSO A POSSIBILITY SOME RIVER
POINTS WILL APPROACH FLOOD STAGE DUE TO RUNOFF FROM THIS
RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES WEDNESDAY THROUGH MONDAY.
WITH THESE MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS...THERE
MAY BE SOME INSTANCES OF FLOODING...ESPECIALLY WHERE LOCATIONS
RECEIVE NUMEROUS ROUNDS OF RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF FLOODING OR
EXCESSIVE RAINFALL TO THE NATIONAL WEATHER SERVICE OFFICE IN
JACKSON KENTUCKY.

KYZ080-084>088-104-106>120-151115-
LAUREL-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-
WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...LONDON...STEARNS...WHITLEY CITY...
CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
CUMBERLAND...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...
BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...
COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
402 AM EDT TUE APR 14 2015

...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

RAIN WILL FALL HEAVILY AT TIMES THROUGH THE EARLY AFTERNOON HOURS
INCREASING THE POTENTIAL FOR FLOODING OF SMALL CREEKS AND STREAMS
AND POOR DRAINING AREAS. THERE IS ALSO A POSSIBILITY SOME RIVER
POINTS WILL APPROACH FLOOD STAGE DUE TO RUNOFF FROM THIS RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES WEDNESDAY THROUGH MONDAY.
WITH THESE MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS...THERE
MAY BE SOME INSTANCES OF FLOODING...ESPECIALLY WHERE LOCATIONS
RECEIVE NUMEROUS ROUNDS OF RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF FLOODING OR
EXCESSIVE RAINFALL TO THE NATIONAL WEATHER SERVICE OFFICE IN
JACKSON KENTUCKY.

ABE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

39 flood. Local standard time, as filed.

Flood, Elliott

When
April 14, 4:30 AM EST to 5:55 PM EST
Where
Elliott County, 2 mi S of Fannin to 1.69 mi WNW of Eldridge
Cause
Heavy Rain
Property damage
$1,000
Reported by
Department of Highways
Coordinates
38.041, -83.080

A creek washed out Middle Fork Road.

Flood, Bath

When
April 14, 5:30 AM EST to 5:19 PM EST
Where
Bath County, Salt Lick to 0.9 mi SW of Salt Lick
Cause
Heavy Rain
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
38.120, -83.620

Local law enforcement reported that a local small stream in the Salt Lick area had overrun its banks and flooded a home. The resident of the home had to be rescued.

Flood, Montgomery

When
April 14, 6:03 AM EST to 5:21 PM EST
Where
Montgomery County, 2 mi N of Jeffersonville to 1.91 mi N of Jeffersonville
Cause
Heavy Rain
Property damage
$1,000
Reported by
NWS Employee
Coordinates
38.009, -83.850

Several inches of water was covering the intersection of Town Branch Rd and Spring Meadows Drive.

Flood, Estill

When
April 14, 6:33 AM EST to 5:55 PM EST
Where
Estill County, West Irvine to 1.19 mi E of Station Camp
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.700, -84.000

Dark Hollow Road was under water.

Flood, Estill

When
April 14, 6:34 AM EST to 5:55 PM EST
Where
Estill County, Noland to 1.29 mi NNW of Noland
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.630, -84.070

Little Rock Road was under water.

Flood, Morgan

When
April 14, 6:50 AM EST to 5:55 PM EST
Where
Morgan County, 1 mi W of Elk Fork to 2.72 mi ESE of Lenox
Cause
Heavy Rain
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
37.970, -83.148

Flood waters were blocking Hwy 650 in the Elkfork area.

Flood, Menifee

When
April 14, 7:47 AM EST to 5:19 PM EST
Where
Menifee County, Means to 0.69 mi SSE of Means
Cause
Heavy Rain
Property damage
$1,000
Reported by
Public
Coordinates
37.950, -83.770

Water was observed covering Hwy 460 near Means.

Flood, Estill

When
April 14, 7:48 AM EST to 5:55 PM EST
Where
Estill County, Irvine to 1.53 mi E of South Irvine
Cause
Heavy Rain
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
37.700, -83.970

The Estill county EM reported that multiple roads around the county were under water including: Dark Hollow Rd., Clear Creek Rd., and Little Rock Rd. Water was also observed flowing across Main St. in Irvine and at Estill Springs School and Hwy 89 just outside of Irvine city limits.

Flood, Rockcastle

When
April 14, 8:09 AM EST to 6:00 PM EST
Where
Rockcastle County, 0.56 mi NW of Brodhead to 0.34 mi WNW of Brodhead
Cause
Heavy Rain
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
37.407, -84.426

The city park in Brodhead was flooded. Water was also covering Burton Lane and Owens Street.

Flood, Powell

When
April 14, 8:41 AM EST to 5:55 PM EST
Where
Powell County, 0.85 mi E of Bowen to 2.36 mi SE of Bowen
Cause
Heavy Rain
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
37.851, -83.754

Highway 615 had a foot of water covering it.

Flood, Floyd

When
April 14, 8:41 AM EST to April 15, 5:15 AM EST
Where
Floyd County, Arkansas to 0.35 mi S of Arkansas
Cause
Heavy Rain
Property damage
$1,000
Reported by
Public
Coordinates
37.580, -82.730

Water of unknown depth was observed flowing across roadways in the Arkansas Creek area.

Flood, Lee

When
April 14, 8:50 AM EST to 5:55 PM EST
Where
Lee County, 4 mi WSW of Greely to 2.14 mi N of Old Lndg
Cause
Heavy Rain
Property damage
$1,000
Reported by
Department of Highways
Coordinates
37.658, -83.818

Highway 52 was closed due to flooding in the Sandfield area, near the Estill county line.

Flood, Powell

When
April 14, 9:00 AM EST to 5:55 PM EST
Where
Powell County, 0.98 mi WSW of Natural Bridge to 0.58 mi SW of Natural Bridge
Cause
Heavy Rain
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
37.774, -83.696

Parking lots at the Natural Bridge State Park were flooded.

Flood, Powell

When
April 14, 9:00 AM EST to 5:55 PM EST
Where
Powell County, Bowen to 0.67 mi S of Bowen
Cause
Heavy Rain
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
37.850, -83.770

North Fork Rd was under water.

Flood, Powell

When
April 14, 9:00 AM EST to 5:55 PM EST
Where
Powell County, 0.64 mi SW of Waltersville to 0.57 mi SW of Waltersville
Cause
Heavy Rain
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
37.864, -83.939

Adams Ridge Rd was under water.

Flood, Powell

When
April 14, 9:00 AM EST to 5:55 PM EST
Where
Powell County, 0.54 mi WNW of Stanton Arpt to 0.6 mi WNW of Stanton Arpt
Cause
Heavy Rain
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
37.854, -83.859

One lane of Maple Street was under water.

Flood, Estill

When
April 14, 9:19 AM EST to 5:55 PM EST
Where
Estill County, Pitts to 0.95 mi SW of Pitts
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.720, -83.880

Pitts Road was flooded due to a clogged culvert.

Flood, Estill

When
April 14, 9:22 AM EST to 5:55 PM EST
Where
Estill County, 3 mi NE of North Irvine to 1.95 mi NW of Union Hall
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.751, -83.941

Sunrise Valley Rd was flooded.

Flood, Estill

When
April 14, 9:22 AM EST to 5:55 PM EST
Where
Estill County, Fox to 1.38 mi NNW of Fox
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.750, -84.070

New Fox Rd was flooded due to a clogged culvert.

Flood, Estill

When
April 14, 9:25 AM EST to 5:55 PM EST
Where
Estill County, 0.61 mi S of Ravenna to 0.76 mi S of Ravenna
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.671, -83.950

Little Doe Creek Rd was flooded.

Flood, Estill

When
April 14, 9:30 AM EST to 5:55 PM EST
Where
Estill County, 1.08 mi WNW of West Irvine to 0.9 mi W of West Irvine
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.705, -84.019

Clear Creek Rd was flooded.

Flood, Pulaski

When
April 14, 9:37 AM EST to 5:33 PM EST
Where
Pulaski County, 0.99 mi NNW of Coin to 0.82 mi NW of Coin
Cause
Heavy Rain
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
37.182, -84.510

Water was covering Mark Welborn Rd.

Flood, Floyd

When
April 14, 10:00 AM EST to April 15, 5:15 AM EST
Where
Floyd County, 1 mi SE of Bonanza to 0.91 mi SE of Bonanza
Cause
Heavy Rain
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
37.690, -82.857

The left fork of Abbott Creek Rd was closed due to flooding from Abbott Creek.

Flood, Breathitt

When
April 14, 10:32 AM EST to April 15, 5:31 AM EST
Where
Breathitt County, 4 mi ESE of Jackson to 1.87 mi E of Quicksand
Cause
Heavy Rain
Property damage
$1,000
Reported by
Public
Coordinates
37.528, -83.313

Several inches of water were covering Smith Branch Rd on the south fork.

Flood, Pulaski

When
April 14, 11:42 AM EST to 5:33 PM EST
Where
Pulaski County, 0.88 mi ESE of Dabney to 0.5 mi W of Coin
Cause
Heavy Rain
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
37.174, -84.516

Several inches of water were observed flowing across North Harper Rd.

Flood, Elliott

When
April 14, 11:57 AM EST to 5:55 PM EST
Where
Elliott County, 0.56 mi SE of Isonville to 1.5 mi SSE of Isonville
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.063, -83.044

Highway 486 near Isonville had 8 to 10 inches of water covering it.

Flood, Elliott

When
April 14, 11:58 AM EST to 5:55 PM EST
Where
Elliott County, Culver to 0.36 mi SW of Halcom
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.080, -82.980

Green Briar Rd was flooded.

Flood, Elliott

When
April 14, 11:58 AM EST to 5:55 PM EST
Where
Elliott County, 1.71 mi ESE of Charity to 0.96 mi ESE of Charity
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.122, -82.990

Hamilton Branch Road was flooded.

Flood, Elliott

When
April 14, 12:05 PM EST to 5:55 PM EST
Where
Elliott County, 1.65 mi WSW of Stephens to 0.78 mi NW of Fielden
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.118, -82.977

Salyers Branch Road was flooded.

Flood, Floyd

When
April 14, 12:06 PM EST to April 15, 5:15 AM EST
Where
Floyd County, 5 mi W of Prestonsburg to 0.7 mi ENE of Myrtle
Cause
Heavy Rain
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
37.670, -82.871

Middle Creek was at bankfull and about to flood the surrounding area.

Flood, Powell

When
April 14, 12:35 PM EST to 5:55 PM EST
Where
Powell County, 2 mi NW of Slade to 0.69 mi N of Nada
Cause
Heavy Rain
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
37.821, -83.726

Highway 15 at the Middle Fork Fire Dept was covered by 2 feet of water.

Flood, Powell

When
April 14, 12:35 PM EST to 3:00 PM EST
Where
Powell County, 1.15 mi W of Nada to 1.11 mi WSW of Slade
Cause
Heavy Rain
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
37.822, -83.741

Two feet of water was observed over Highway 15 at the Middlefork Fire Department.

Flood, Martin

When
April 14, 12:41 PM EST to April 15, 3:30 AM EST
Where
Martin County, Inez to 0.54 mi WSW of Inez
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.870, -82.530

Highway 40 near Blacklog Fork was flooded.

Flood, Floyd

When
April 14, 12:46 PM EST to April 15, 5:15 AM EST
Where
Floyd County, Martin to 0.31 mi SW of Martin
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.570, -82.750

Stephens Branch and Bucks Branch were both flooded.

Flood, Powell

When
April 14, 1:57 PM EST to 5:55 PM EST
Where
Powell County, Bowen to 1.49 mi S of Bowen
Cause
Heavy Rain
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
37.850, -83.770

Kentucky Hwy 613 was flooded and impassable.

Flood, Powell

When
April 14, 2:06 PM EST to 5:55 PM EST
Where
Powell County, 0.66 mi SSE of Rosslyn to 0.82 mi SSE of Rosslyn
Cause
Heavy Rain
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
37.842, -83.814

Kentucky Hwy 1184 was flooded in a low lying area and was impassable.

Flood, Estill

When
April 14, 5:30 PM EST to 5:55 PM EST
Where
Estill County, 0.44 mi SE of Millers Creek to 1.18 mi SW of Pryse
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.676, -83.894

Water was covering Driftwood Drive and KY Millers Creek Road, making the road impassable.

Flood, Rockcastle

When
April 14, 6:42 PM EST to 9:00 PM EST
Where
Rockcastle County, 1.78 mi ESE of Luner to 2.67 mi SE of Luner
Cause
Heavy Rain
Property damage
$1,000
Reported by
Department of Highways
Coordinates
37.237, -84.252

The entire length of KY 1329 was impassable due to flooding.

Flood, Rockcastle

When
April 14, 8:42 PM EST to 9:00 PM EST
Where
Rockcastle County, 0.84 mi NNE of Lamero to 2.32 mi ENE of Lamero
Cause
Heavy Rain
Property damage
$1,000
Reported by
Department of Highways
Coordinates
37.311, -84.164

Kentucky Hwy 89 was blocked due to flooding near the Laurel county line.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2015Every state in 2015This day in weather historyWarnings in Kentucky, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569891, 569892, 569893, 569894, 569895, 569896, 569898, 569899, 569900, 569901, 569902, 569903, 569905, 569906, 569907, 569908, 569909, 569910, 569911, 569912, 569913, 569949, 569950, 569951, 569952, 569953, 569954, 569955, 569956, 569957, 569958, 573631, 569960, 569961, 569962, 569963, 569964, 569965, 569966.